Alert archive / Alabama / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 13, NWS Birmingham, AL

February 26, 2026Fayette County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 26, 2026, 6:05 PM CST for Fayette County, Tuscaloosa County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 26, 2026, 6:05 PM CST (00:05 UTC)
Expired
Feb 26, 2026, 6:45 PM CST
In force
40 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fayette County, AL, Tuscaloosa County, AL

The radar

The Columbus AFB radar (KGWX), 78 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2026-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2026-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
534 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

979 
WUUS54 KBMX 270005
SVRBMX
ALC057-125-270045-
/O.NEW.KBMX.SV.W.0013.260227T0005Z-260227T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
605 PM CST Thu Feb 26 2026

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  North central Tuscaloosa County in west central Alabama...
  Southeastern Fayette County in west central Alabama...

* Until 645 PM CST.

* At 605 PM CST, a severe thunderstorm was located over Bankston, or
  9 miles southeast of Fayette, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Berry, Boley Springs, Bankston, Whitson, Wiley, and New Lexington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3360 8778 3369 8769 3363 8742 3360 8742
      3360 8739 3347 8744
TIME...MOT...LOC 0005Z 292DEG 20KT 3364 8769 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/JDavis
2 follow-up statements
451 
WWUS54 KBMX 270022
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
622 PM CST Thu Feb 26 2026

ALC057-125-270045-
/O.CON.KBMX.SV.W.0013.000000T0000Z-260227T0045Z/
Tuscaloosa AL-Fayette AL-
622 PM CST Thu Feb 26 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTH CENTRAL TUSCALOOSA AND SOUTHEASTERN FAYETTE COUNTIES...

At 622 PM CST, a severe thunderstorm was located near Berry, or 16
miles southeast of Fayette, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Berry, Whitson, Wiley, New Lexington, and Windham Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3357 8771 3364 8764 3363 8742 3360 8742
      3360 8739 3347 8744
TIME...MOT...LOC 0022Z 297DEG 20KT 3358 8759 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/JDavis
746 
WWUS54 KBMX 270032
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
632 PM CST Thu Feb 26 2026

ALC057-270042-
/O.CAN.KBMX.SV.W.0013.000000T0000Z-260227T0045Z/
Fayette AL-
632 PM CST Thu Feb 26 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3358 8763 3361 8763 3360 8739 3347 8744
      3356 8767 3358 8766
TIME...MOT...LOC 0032Z 297DEG 20KT 3355 8753 

$$

ALC125-270045-
/O.CON.KBMX.SV.W.0013.000000T0000Z-260227T0045Z/
Tuscaloosa AL-
632 PM CST Thu Feb 26 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTH CENTRAL TUSCALOOSA COUNTY...

At 632 PM CST, a severe thunderstorm was located near Boley Springs,
or 19 miles southeast of Fayette, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Wiley, New Lexington, and Whitson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3358 8763 3361 8763 3360 8739 3347 8744
      3356 8767 3358 8766
TIME...MOT...LOC 0032Z 297DEG 20KT 3355 8753 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/JDavis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:24 PM CST, 41 minutes earlier. Its key messages:

  • Updated at 514 PM CST THU FEB 26 2026
  • There is a Slight Risk (Level 2/5) across West-Central Alabama and a Marginal Risk (Level 1/5) across much of the region for severe storms this afternoon and evening. Hail and wind are the main threats with this activity.
Area forecast discussion, Feb 26, 5:24 PM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
524 PM CST Thu Feb 26 2026

...New MESOSCALE UPDATE, AVIATION...

.KEY MESSAGES...
Updated at 514 PM CST THU FEB 26 2026

 - There is a Slight Risk (Level 2/5) across West-Central Alabama
   and a Marginal Risk (Level 1/5) across much of the region for
   severe storms this afternoon and evening. Hail and wind are the
   main threats with this activity.

&&

.MESOSCALE UPDATE FOR Severe Storms...
Issued at 514 PM CST THU FEB 26 2026

Showers and thunderstorms have been ongoing over the last few
hours. A few of these have been severe. Our strongest storm so far
looked to ride along the northern periphery of a theta-e gradient,
right into Central AL. We will be assessing the damage associated
with that storm Friday morning. Latest hi-res guidance continues
to hint at these storms congealing into a line and moving south
through the night. This will also lead to an increase flood threat
as the storms slow down. Signs still point to a few pockets of
2-3" through the night.

&&

.DISCUSSION...
(This afternoon through Wednesday)
Issued at 1128 AM CST THU FEB 26 2026

As rather dreary day is unfolding across Central Alabama as light to
moderate rainfall continues ahead of an approaching cold front.
Latest satellite imagery reveals a few breaks opening up in this
expansive low level cloud deck. This will allow us to destabilize
through the day. Recent runs of the HRRR hint at CAPE values nearing
1000-1300 J/kg this afternoon across Central AL. Increased
instability along with steep mid level lapse rates and bulk shear
from 40-50 knots will create an environment favorable for strong
to severe storms this afternoon and evening. Large hail and
damaging winds look to be our primary risks. SPC has introduced a
Slight Risk (Level 2/5) for our western counties while
maintaining a Marginal Risk (Level 1/5) for much of the area.

In addition to the severe threat, we will need to closely monitor
our hydro threat. Soils should be able to handle most of this
activity. However, forecast soundings suggest a deep warm cloud
depth which is indicative of high rainfall rates. Recent hi-res
guidance (HRRR/RRFS-A/HREF LPMM) hint at a few pockets of 2-3" of
rainfall late this evening into early Friday morning. Exact
placement will be heavily dependent on where the boundary
slows/stalls and our low level moisture convergence is maximized.
This would lead to isolated flooding concerns.

Rainfall will gradually come to an end through the day Friday as the
front begins to fizzle out and weak mid level ridging attempts to
regain control. Rain chances return to the forecast early next week
as another front and H5 shortwave head our way.

95/Castillo

&&

.AVIATION...
(00Z TAFS)
Issued at 514 PM CST THU FEB 26 2026

A mixture of VFR/MVFR ceilings are in place across the region at
this time. Showers and thunderstorms have been ongoing, generally
north of BHM over the last few hours. This activity will gradually
move south through the evening and overnight hours. As this
happens, MVFR ceilings will become more widespread with brief
periods of IFR, especially with any passing shower/storm. Rain
will gradually taper off through the morning hours. Ceilings will
be slow to improve with VFR not returning at BHM/EET/TCL until
15Z. AUO/MGM maintain MVFR through the end of this TAF cycle.

95/Castillo

&&

.FIRE WEATHER...

Plentiful moisture will remain in place this afternoon, keeping
min RH values around 65-80%. Drier air gradually filters into the
region Friday into the weekend with RH values falling to 30-40%.
Moisture begins to recover early next week with min RH values back
into the 40-50% range.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     47  71  43  73 /  60  10   0   0
Anniston    50  70  47  73 /  80  20  10   0
Birmingham  51  71  46  73 /  80  10  10   0
Tuscaloosa  51  73  46  76 /  80  10   0   0
Calera      51  72  46  74 /  80  20  10   0
Auburn      56  68  53  71 /  90  50  20  10
Montgomery  58  71  53  73 /  90  40  10   0
Troy        58  71  53  73 /  90  70  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION...95/Castillo
AVIATION...95/Castillo

In the hours before

Special weather statement, Feb 26, 5:18 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Birmingham AL
518 PM CST Thu Feb 26 2026

ALZ012-022-262345-
Pickens AL-Lamar AL-
518 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PICKENS AND SOUTHERN
LAMAR COUNTIES THROUGH 545 PM CST...

At 518 PM CST, Doppler radar was tracking a strong thunderstorm near
Ethelsville, or 10 miles east of Columbus, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Reform, Millport, Ethelsville, Ashcraft Corner, Forest, Lubbub,
Macedonia, Melborne, and Shaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3358 8827 3354 8795 3353 8794 3353 8785
      3341 8784 3340 8829
TIME...MOT...LOC 2318Z 265DEG 21KT 3346 8822

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

32/JDavis
Special weather statement, Feb 26, 5:23 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
523 PM CST Thu Feb 26 2026

ALZ012-013-270015-
Fayette AL-Lamar AL-
523 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL FAYETTE AND
SOUTHEASTERN LAMAR COUNTIES THROUGH 615 PM CST...

At 523 PM CST, Doppler radar was tracking a strong thunderstorm near
Blooming Grove, or near Fayette, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fayette, Blooming Grove, Bevill State College Fayette, Fayette County
Public Lake, and Richard Arthur Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3370 8801 3380 8798 3375 8768 3364 8770
TIME...MOT...LOC 2323Z 280DEG 18KT 3374 8793

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

32/JDavis
Special weather statement, Feb 26, 5:27 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
527 PM CST Thu Feb 26 2026

ALZ027-028-270000-
Clay AL-Talladega AL-
527 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TALLADEGA AND NORTH
CENTRAL CLAY COUNTIES THROUGH 600 PM CST...

At 527 PM CST, Doppler radar was tracking a strong thunderstorm near
Waldo, or 9 miles east of Talladega, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ironaton and Gunthertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3335 8602 3349 8599 3341 8577 3330 8581
TIME...MOT...LOC 2327Z 287DEG 17KT 3339 8594

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

32/JDavis
Special weather statement, Feb 26, 5:28 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Birmingham AL
528 PM CST Thu Feb 26 2026

ALZ020-270000-
Cherokee AL-
528 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHEROKEE COUNTY
THROUGH 600 PM CST...

At 528 PM CST, Doppler radar was tracking a strong thunderstorm near
Forney, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Forney, Moshat, Eastern Weiss Lake, Coloma, and Howells Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3417 8544 3400 8541 3404 8565 3419 8562
TIME...MOT...LOC 2328Z 287DEG 27KT 3409 8552

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

56
Special weather statement, Feb 26, 5:57 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
557 PM CST Thu Feb 26 2026

ALZ012-270045-
Lamar AL-
557 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LAMAR COUNTY THROUGH
645 PM CST...

At 557 PM CST, Doppler radar was tracking a strong thunderstorm near
Detroit, or 10 miles northwest of Sulligent, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sulligent, Detroit, Beaverton, Crews, Henson Springs, and Pine
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3405 8821 3401 8795 3381 8795 3388 8823
TIME...MOT...LOC 2357Z 290DEG 24KT 3398 8827

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

32/JDavis
Special weather statement, Feb 26, 6:00 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
600 PM CST Thu Feb 26 2026

ALZ022-270045-
Pickens AL-
600 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PICKENS COUNTY
THROUGH 645 PM CST...

At 600 PM CST, Doppler radar was tracking a strong thunderstorm near
Reform, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gordo, Reform, Lubbub, North Pickens Airport, and McShan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3347 8813 3343 8784 3325 8784 3336 8820
TIME...MOT...LOC 0000Z 288DEG 19KT 3339 8810

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

32/JDavis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:00 PM CSTSpecial Weather StatementBMXPickens45 min
Feb 26, 6:05 PM CSTAreal Flood AdvisoryBMXJefferson, Walker8 hr
Feb 26, 6:09 PM CSTSpecial Weather StatementBMXJefferson51 min
Feb 26, 6:19 PM CSTAreal Flood AdvisoryBMXPickens, Tuscaloosa8 hr
Feb 26, 6:26 PM CSTSevere Thunderstorm WarningBMXPickens, Tuscaloosa49 min
Feb 26, 6:40 PM CSTSpecial Weather StatementBMXFayette50 min
Feb 26, 6:45 PM CSTSevere Thunderstorm WarningBMXBlount60 min
Feb 26, 6:54 PM CSTSpecial Weather StatementBMXLamar51 min
Feb 26, 6:56 PM CSTSpecial Weather StatementBMXMarion49 min
Feb 26, 7:07 PM CSTSevere Thunderstorm WarningBMXWinston23 min
Feb 26, 7:11 PM CSTSpecial Weather StatementBMXSt. Clair34 min
Feb 26, 7:24 PM CSTSpecial Weather StatementBMXMarion51 min
Feb 26, 7:24 PM CSTSevere Thunderstorm Warning Considerable damage threatBMXEtowah, St. Clair45 min
Feb 26, 7:29 PM CSTSpecial Weather StatementBMXMarion46 min
Feb 26, 7:32 PM CSTSpecial Weather StatementBMXTuscaloosa43 min
Feb 26, 8:15 PM CSTAreal Flood AdvisoryBMXBlount, Etowah, St. Clair3 hr
Feb 26, 9:16 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston6 hr
Feb 26, 10:01 PM CSTAreal Flood AdvisoryBMXCalhoun, Cleburne104 min
Feb 26, 10:36 PM CSTSpecial Weather StatementBMXPickens39 min
Feb 27, 12:23 AM CSTAreal Flood AdvisoryBMXBibb, Jefferson, St. Clair, Shelby, Talladega, Tuscaloosa4 hr
Feb 27, 1:00 AM CSTSpecial Weather StatementBMXChilton45 min
Feb 27, 2:55 AM CSTSpecial Weather StatementBMXBarbour, Bullock, Russell50 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.